Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this special weather statement at Aug 12, 2021, 4:39 AM EDT for Eaton County, Ingham County, Michigan. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 4:39 AM EDT (08:39 UTC)
- Expired
- Aug 12, 2021, 5:45 AM EDT
- In force
- 66 min
- Issued by
- NWS Grand Rapids, MI
- Hail
- 0.00 in
- Wind
- 50
Counties Eaton County, MI, Ingham County, MI
The radar
The Grand Rapids radar (KGRR), 88 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -458 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819
WWUS83 KGRR 120839
SPSGRR
Special Weather Statement
National Weather Service Grand Rapids MI
439 AM EDT Thu Aug 12 2021
MIZ066-067-073-074-120945-
Ingham MI-Calhoun MI-Eaton MI-Jackson MI-
439 AM EDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of northeastern Calhoun,
northern Jackson, Ingham and Eaton Counties through 545 AM EDT...
At 438 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles north of Williamston to near Leslie.
Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lansing... Charlotte... Mason...
Eaton Rapids... East Lansing... Grand Ledge...
Williamston... Potterville... Leslie...
Stockbridge... Edgemont Park... Aurelius...
Onondaga... Bunker Hill... Brookfield...
Webberville... Dimondale... Springport...
Dansville... Mulliken...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4233 8489 4277 8496 4278 8416 4236 8413
TIME...MOT...LOC 0838Z 247DEG 52KT 4277 8432 4251 8439
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
JCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:35 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 12, 3:35 AM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 335 AM EDT Thu Aug 12 2021 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 335 AM EDT Thu Aug 12 2021 - One more round of showers and storms tonight - Finally drying out for the weekend && .DISCUSSION...(Today through next Wednesday) Issued at 335 AM EDT Thu Aug 12 2021 - One more round of showers and storms tonight Latest batch of storms continues to drop heavy rain across the Lansing area. Flood advisory currently in effect and we will upgrade to a warning given continued rain over the next hour exacerbating flooding of roads and highways. Storms will continue to affect the southeast forecast area into this morning although the severe weather threat is minimal given the airmass has been worked over by previous rounds of convection. Expect a break in the action for all but the far south of Lower Michigan this afternoon then one more round of storms is expected along the cold front tonight. Some bowing line segments and taller updrafts should bring isolated, marginal threat for severe and ending Friday morning. - Finally drying out for the weekend Dew points fall from the 70s to the 50s and lovely summer weather is in store for the weekend. Return flow beings next week with increasing chances for showers and thunderstorms by Wednesday. Recurving tropical cyclone or its remnants should stay east of the Great Lakes.&& .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 150 AM EDT Thu Aug 12 2021 Scattered showers and thunderstorms will bring areas of IFR overnight but most places will stay VFR. Another round of storms is possible in the afternoon but confidence on timing and coverage means we will leave out of the forecast for now. LLWS will be present into the morning. && .MARINE... Issued at 335 AM EDT Thu Aug 12 2021 Conditions will be marginal for a Small Craft Advisory today and we will hold off issuing one for now. Southwest winds may gust over 20 knots into this afternoon and waves will be 2 to 4 feet for the most part. A cold front will bring some thunderstorms tonight then winds will go northwest behind the front. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Ostuno DISCUSSION...Ostuno AVIATION...Ostuno MARINE...Ostuno
Hazardous weather outlook, Aug 12, 4:31 AM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 431 AM EDT Thu Aug 12 2021 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 130845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI-Mason-Lake- Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm- Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham- Van Buren-Kalamazoo-Calhoun-Jackson- 431 AM EDT Thu Aug 12 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Heavy rain will bring localized flooding this morning. There will be flooded roads in the Lansing area. There is a marginal risk of severe weather for this evening and overnight as storms form along a cold front moving southeast through Lower Michigan. The main threat will be for isolated damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight.
In the hours before
Local storm report, Aug 12, 1:05 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
105 AM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM TSTM WND GST 2 S HOLLAND 42.75N 86.10W
08/12/2021 M44 MPH ALLEGAN MI ASOS
ASOS STATION KBIV W MICH REGIONAL ARPT.
&&
CASLocal storm report, Aug 12, 1:34 AM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
134 AM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM FLOOD 2 ESE EDGEMONT PARK 42.73N 84.57W
08/12/2021 INGHAM MI BROADCAST MEDIA
WLNS BLAKE HARMS REPORTED A FOOT OF WATER
ACROSS STREETS IN DOWNTOWN LANSING.
&&Local storm report, Aug 12, 1:39 AM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
139 AM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HEAVY RAIN 3 ENE SANDSTONE 42.27N 84.47W
08/12/2021 M3.04 INCH JACKSON MI ASOS
ASOS STATION KJXN JACKSON COUNTY-REYNOLDS
FIELD AIRPORT.
&&Local storm report, Aug 12, 1:45 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
145 AM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN EAST GRAND RAPIDS 42.95N 85.61W
08/12/2021 M1.26 INCH KENT MI CO-OP OBSERVER
18 HOUR TOTAL.
&&Local storm report, Aug 12, 2:09 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
209 AM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM FLOOD 1 NE LANSING 42.72N 84.54W
08/12/2021 INGHAM MI BROADCAST MEDIA
WATER OVER THE ROADWAY WITH SOUTH
PENNSYLVANIA CLOSED SOUTH OF HAZEL AND GRAND
RIVER CLOSED AT CLIPPERT.
&&Special weather statement, Aug 12, 4:39 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
439 AM EDT Thu Aug 12 2021
MIZ066-067-073-074-120945-
Ingham MI-Calhoun MI-Eaton MI-Jackson MI-
439 AM EDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of northeastern Calhoun,
northern Jackson, Ingham and Eaton Counties through 545 AM EDT...
At 438 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles north of Williamston to near Leslie.
Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lansing... Charlotte... Mason...
Eaton Rapids... East Lansing... Grand Ledge...
Williamston... Potterville... Leslie...
Stockbridge... Edgemont Park... Aurelius...
Onondaga... Bunker Hill... Brookfield...
Webberville... Dimondale... Springport...
Dansville... Mulliken...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4233 8489 4277 8496 4278 8416 4236 8413
TIME...MOT...LOC 0838Z 247DEG 52KT 4277 8432 4251 8439
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JCThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:19 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa | 72 min |
| Aug 11, 8:26 PM EDT | Special Marine Warning | GRR | 90 min | |
| Aug 11, 8:56 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kent | 49 min |
| Aug 11, 9:30 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Clinton, Eaton, Ionia | 45 min |
| Aug 11, 10:40 PM EDT | Special Weather Statement | GRR | Calhoun, Jackson | 50 min |
| Aug 12, 12:01 AM EDT | Special Weather Statement | GRR | Allegan | 59 min |
| Aug 12, 12:32 AM EDT | Special Weather Statement | GRR | Kent | 28 min |
| Aug 12, 12:56 AM EDT | Areal Flood Advisory | GRR | Calhoun, Ingham, Jackson | 5 hr |
| Aug 12, 1:21 AM EDT | Areal Flood Advisory | GRR | Clinton, Eaton, Ingham | 2 hr |
| Aug 12, 3:38 AM EDT | Areal Flood Warning | GRR | Clinton, Eaton, Ingham | 5 hr |
| Aug 12, 6:09 AM EDT | Special Weather Statement | GRR | Calhoun | 66 min |
| Aug 12, 6:15 AM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Jackson | 45 min |
| Aug 12, 6:23 AM EDT | Areal Flood Warning | GRR | Calhoun, Ingham, Jackson | 4 hr |
| Aug 12, 8:39 AM EDT | Areal Flood Advisory | GRR | Clinton, Eaton, Ingham | 111 min |
| Aug 12, 10:30 AM EDT | Areal Flood Advisory | GRR | Calhoun, Ingham, Jackson | 2 hr |
| Aug 12, 11:06 AM EDT | River Flood Warning | GRR | Ingham | 36 hr |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.